Alert archive / Colorado / Flash Flood Warnings in 2021
Flash Flood Warning 52, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 13, 2021, 4:18 PM MDT for Chaffee County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 4:18 PM MDT (22:18 UTC)
- Expired
- Jul 13, 2021, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Chaffee County, CO
The radar
The Grand Junction radar (KGJX), 165 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 3436 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WGUS55 KPUB 132218
FFWPUB
COC015-140130-
/O.NEW.KPUB.FF.W.0052.210713T2218Z-210714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
418 PM MDT Tue Jul 13 2021
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Central Chaffee County in central Colorado...
* Until 730 PM MDT.
* At 418 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Alpine and St Elmo.
This includes the following streams and drainages...
Baldwin Creek, Little Browns Creek, North Fork South Arkansas
River, South Cottonwood Creek, Middle Fork South Arkansas River,
Arkansas River, North Fork Chalk Creek, Chalk Creek, Baldwin
Gulch, Eddy Creek, Cottonwood Creek, Cyclone Creek and Browns
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3873 10642 3877 10624 3873 10615 3867 10620
3859 10636 3862 10637 3862 10638 3863 10639
3864 10638 3864 10640 3865 10640 3864 10642
3865 10643 3866 10643 3868 10644 3870 10645
3871 10644 3871 10643 3872 10642
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.5-1 INCH IN 1 HOUR
$$
Moore2 follow-up statements
952
WGUS75 KPUB 132253
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
453 PM MDT Tue Jul 13 2021
COC015-140130-
/O.CON.KPUB.FF.W.0052.000000T0000Z-210714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-
453 PM MDT Tue Jul 13 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS
EVENING FOR CENTRAL CHAFFEE COUNTY...
At 453 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 1 inch of rain has fallen. The
expected rainfall rate is 0.25 to 0.5 inches in 1 hour. Additional
rainfall amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Alpine and St Elmo.
This includes the following streams and drainages...
Baldwin Creek, Little Browns Creek, North Fork South Arkansas
River, South Cottonwood Creek, Middle Fork South Arkansas River,
Arkansas River, North Fork Chalk Creek, Chalk Creek, Baldwin
Gulch, Eddy Creek, Cottonwood Creek, Cyclone Creek and Browns
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3873 10642 3877 10624 3873 10615 3867 10620
3859 10636 3862 10637 3862 10638 3863 10639
3864 10638 3864 10640 3865 10640 3864 10642
3865 10643 3866 10643 3868 10644 3870 10645
3871 10644 3871 10643 3872 10642
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.25-0.5 INCHES IN 1 HOUR
$$
Moore387
WGUS75 KPUB 140135
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
735 PM MDT Tue Jul 13 2021
COC015-140145-
/O.EXP.KPUB.FF.W.0052.000000T0000Z-210714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-
735 PM MDT Tue Jul 13 2021
...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CHAFFEE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3873 10642 3877 10624 3873 10615 3867 10620
3859 10636 3862 10637 3862 10638 3863 10639
3864 10638 3864 10640 3865 10640 3864 10642
3865 10643 3866 10643 3868 10644 3870 10645
3871 10644 3871 10643 3872 10642
$$
MooreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:31 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 13, 3:31 PM MDT, 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 331 PM MDT Tue Jul 13 2021 .SHORT TERM...(This evening through Wednesday) Issued at 331 PM MDT Tue Jul 13 2021 Currently...radar imagery shows expanding thunderstorm coverage over the Mountains, east into the Teller County early this afternoon. Dewpoints are generally in the upper 40s along the I-25 corridor, with lower 50s near the Kansas border. Surface winds are mostly out of the southeast except for the Springfield area where gusty southwest winds are currently occurring. Temperatures are once again hot, with upper 80s to mid 90s across the region. Rest of today...upper level high pressure is currently sliding southwest to near Las Vegas, NV with upper level energy dropping south across Colorado. This will continue to lead to thunderstorms through this afternoon mainly over the Mountains. This activity will track southeasterly into this evening. The main concerns over the Mountains will be lightning and locally heavy rainfall. A few of these storms may move into the I-25 corridor by late afternoon as they drift southeast off the Mountains. The other area of concern for this afternoon will be east of a Lamar to Kim line. Several of the high-res CAM solutions develop scattered thunderstorms over this area. Instability is running around 500 j/kg and shear is weak at about 20 kts, however, the low level jet, as indicated by the southwesterly winds at Springfield, may be enough to push a few thunderstorms into this evening. The atmospheric profile is inverted V which would indicate a high wind risk. Wind gusts to near 55 mph may accompany these storms. Tonight...the upper level pattern will remain the same, with the upper ridge over Las Vegas, and northerly flow across Colorado. The upper wave currently over Colorado will shift southward into New Mexico overnight. Expect showers and thunderstorms to track south with the upper wave, with a lull in activity for the late night into the morning hours. Overnight lows will be mild, with 60s across the Plains, and 50s for the San Luis Valley. Wednesday...the upper level ridge is forecast to stay put for tomorrow while the next upper wave strengthens across Colorado. At the surface, a cold front will drop south across the Plains by late morning with wind shifting northeasterly behind it. This will also pool moisture across the Plains. A surface low is forecast to develop over northern New Mexico by early afternoon, further enhancing the northeasterly upslope flow across the Plains. Model guidance have CAPE values rising to near 1000 j/kg over the Eastern Mountains into the Plains by mid afternoon. Shear will be modest at 25 to 30 kts. Showers and thunderstorms will develop by late morning to early afternoon over the Mountains. These storms should push off the Mountains and into the I-25 corridor by late afternoon. Locally heavy rainfall will accompany these storms as they will be efficient rain producers. The flash flood risk will be high, especially for burn scars, urban areas and areas that may already be saturated. The overall severe threat looks low, with storms possibly producing hail to near an inch and wind gusts to 50 mph. Afternoon high temperatures will be slightly cooler, with mid 80s to lower 90s across the Plains, and 70s for the San Luis Valley. Mozley .LONG TERM...(Wednesday night through Tuesday) Issued at 331 PM MDT Tue Jul 13 2021 Wednesday night-Saturday...Monsoonal moisture looks to remain in place across the region into the early weekend, with upper level ridging being pushed south and west of the Rockies by shortwave energy translating across the Intermountain West and Northern Tier of States. This will keep daily chances of afternoon and evening showers and thunderstorms in place across the region, with storms firing across the higher terrain and pushing east southeast across the immediate adjacent plains through the far southeast plains through the late afternoon and evening hours. With generally weak flow aloft and moisture progged across the region, storms will be capable of producing heavy rainfall, leading to an enhanced threat of flash flooding across all of south central and southeast Colorado into the early weekend. Temperatures through the period look be to around to slightly below seasonal levels through this period. Sunday-Tuesday...Upper level high pressure continues to be progged to set up over Colorado, bringing drier and warmer conditions to the region into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 331 PM MDT Tue Jul 13 2021 VFR conditions will be predominant throughout the forecast period for all TAF sites, CIGs will remain fairly high based although they could come down a bit in SHRA or TSRA in the vicinity of all terminals later in the afternoon and evening. Precipitation could also reduce VIS temporarily into possibly MVFR or even IFR criteria in heavier or even potentially severe storms. Keep in mind that outflows can also cause wind shifts to occur in the vicinity of anyone of these terminals and also due to the orientation of the convection and outflow, stronger wind gusts could channel through the Upper Arkansas River Valley out of the W to NW direction throughout the early evening hours. Also be advised that with some of the stronger wind gusts near the surface that it could result in some light to moderate CAT. Winds at KALS will be primarily out of the SW and be gusty at times, with gusts near 30 kts, these winds will weaken and return to the SE later in the evening. For KCOS and KPUB, winds will be strong and gusty out of the WNW and also could gust to near 30 kts, or possibly over 30 kts at KPUB. The winds will begin to weaken later in the evening and shift to the NE for KCOS and NNE for KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...MW AVIATION...STEWARD
Hazardous weather outlook, Jul 13, 11:33 AM MDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1133 AM MDT Tue Jul 13 2021 COZ058>089-093>099-141745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1133 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will be possible across southern Colorado this afternoon and evening with thunderstorms most numerous across the southwest Mountains. The main risks from thunderstorms will be gusty outflow winds up to 50 mph, locally heavy rainfall and lightning. Although the risk for flash flooding on burn scars appears low, should a stronger storm impact those areas, localized flash flooding will be possible. An isolated stronger storm or two will be possible along and east of a line from Kim to Lamar this afternoon and evening. Small hail under 1 inch in diameter, wind gusts up to 55 mph and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to widespread thunderstorms will be possible Wednesday, forming over the mountains before moving east. Flash flooding will remain the primary concern. Thursday and onwards, the pattern will remain active, with daily afternoon thunderstorms expected into next weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible over the Mountains and far southeast portions of the Plains this afternoon and evening. 88/88
In the hours before
Special weather statement, Jul 13, 12:50 PM MDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1250 PM MDT Tue Jul 13 2021
COZ081-082-084-085-131930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1250 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 130 PM MDT...
At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or 28 miles northwest of Colorado Springs, moving
southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Woodland Park, Air Force Academy, Green Mountain Falls, Divide, Pikes
Peak, Crystola, Chipita Park, Florissant and Cascade.
LAT...LON 3913 10520 3904 10486 3878 10504 3895 10533
3913 10533
TIME...MOT...LOC 1850Z 298DEG 13KT 3905 10528
mwSpecial weather statement, Jul 13, 1:24 PM MDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Tue Jul 13 2021
COZ062-063-076-132000-
Central Chaffee County Below 9000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
124 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 200 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm near
Nathrop, or 24 miles north of Decker Burn Scar, moving southeast at
20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Buena Vista and Nathrop.
LAT...LON 3870 10596 3870 10597 3869 10595 3868 10594
3862 10612 3882 10618 3885 10609
TIME...MOT...LOC 1924Z 335DEG 20KT 3878 10610
mwSpecial weather statement, Jul 13, 1:29 PM MDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 129 PM MDT Tue Jul 13 2021 COZ081-082-132000- Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 129 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 200 PM MDT... At 128 PM MDT, Doppler radar was tracking a strong thunderstorm over Divide, or 21 miles northwest of Colorado Springs, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Green Mountain Falls and Divide. LAT...LON 3897 10526 3903 10517 3892 10502 3883 10514 TIME...MOT...LOC 1928Z 318DEG 16KT 3895 10518 mw
Special weather statement, Jul 13, 2:50 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 250 PM MDT Tue Jul 13 2021 COZ060>062-065-069-072-073-077-132115- Western/Central Fremont County Below 8500 Ft CO- Central Chaffee County Below 9000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 250 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHAFFEE...WESTERN FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 315 PM MDT... At 250 PM MDT, Doppler radar was tracking a strong thunderstorm near Poncha Pass, or near Decker Burn Scar, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decker Burn Scar, Bonanza, Poncha Pass and Villa Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3847 10615 3845 10595 3824 10592 3828 10623 TIME...MOT...LOC 2050Z 002DEG 10KT 3838 10607 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:50 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jul 13, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 21 min |
| Jul 13, 1:24 PM MDT | Special Weather Statement | PUB | Chaffee | 36 min |
| Jul 13, 1:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 13, 2:50 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Jul 13, 3:01 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Jul 13, 3:11 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 3 hr |
| Jul 13, 4:22 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 13, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 32 min |
| Jul 13, 4:56 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 13, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jul 13, 5:27 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
| Jul 13, 5:29 PM MDT | Special Weather Statement | PUB | Otero | 46 min |
Nearby
Flash Flood Warnings in Colorado, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.